Alert archive / Virginia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 13, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 6, 2023, 3:57 PM EDT for Carroll County, Patrick County, Virginia; Stokes County, Surry County, North Carolina. It was in force for 49 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2023, 3:57 PM EDT (19:57 UTC)
- Expired
- Apr 6, 2023, 4:46 PM EDT
- In force
- 49 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Stokes County, NC, Surry County, NC, Carroll County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 59 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 4:00 PM EDT | HAIL 0.7 | 1 W Toast, NC | |
| Apr 6, 4:03 PM EDT | HAIL 0.7 | Toast, NC | DIME SIZED HAIL FELL AT THE TOAST POST OFFICE ALONG WEST PINE STREET. |
| Apr 6, 4:05 PM EDT | HAIL 1 | 1 Se Mount Airy, NC | QUARTER SIZED HAIL FELL ALONG THE 300 BLOCK OF SOUTH MAIN STREET IN MOUNT AIRY. |
| Apr 6, 4:05 PM EDT | HAIL 1.75 | 2 Nw Flat Rock, NC | |
| Apr 6, 4:07 PM EDT | HAIL 0.5 | 1 Wnw Mount Airy, NC | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 6, 4:07 PM EDT | HAIL 0.5 | 1 Wnw Mount Airy, NC | |
| Apr 6, 4:10 PM EDT | HAIL 1 | Mount Airy, NC | HAIL AT LEAST AS LARGE AS QUARTERS OBSERVED FOR SEVERAL MINUTES IN MT. AIRY. |
| Apr 6, 4:21 PM EDT | HAIL 1 | 3 W White Plains, NC | QUARTER-SIZED HAIL OBSERVED NEAR DOBSON. THIS OCCURRED WITH A SEPARATE THUNDERSTORM FROM THE ONE THAT PRODUCED HAIL IN MT. AIRY EARLIER AROUND 400 PM EDT. |
| Apr 6, 4:35 PM EDT | HAIL 1 | 1 Ssw Flat Rock, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 2:58 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417
WUUS51 KRNK 061957
SVRRNK
NCC169-171-VAC035-141-062100-
/O.NEW.KRNK.SV.W.0013.230406T1957Z-230406T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
357 PM EDT Thu Apr 6 2023
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northeastern Surry County in northwestern North Carolina...
Northwestern Stokes County in north central North Carolina...
Southeastern Carroll County in southwestern Virginia...
Southwestern Patrick County in southwestern Virginia...
* Until 500 PM EDT.
* At 357 PM EDT, a severe thunderstorm was located over Toast, or
over Mount Airy, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mount Airy...
Flat Rock...
Francisco...
Ararat...
Cana...
Pine Ridge...
and Toast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3641 8068 3653 8079 3670 8044 3665 8033
3650 8028
TIME...MOT...LOC 1957Z 240DEG 19KT 3650 8066
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BMG3 follow-up statements
874
WWUS51 KRNK 062017
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
417 PM EDT Thu Apr 6 2023
VAC035-062027-
/O.CAN.KRNK.SV.W.0013.000000T0000Z-230406T2100Z/
Carroll VA-
417 PM EDT Thu Apr 6 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northwestern North Carolina...and south central,
southwestern and west central Virginia.
LAT...LON 3644 8057 3656 8066 3656 8062 3659 8061
3665 8051 3665 8049 3666 8049 3667 8047
3669 8046 3670 8044 3665 8033 3650 8028
TIME...MOT...LOC 2017Z 240DEG 19KT 3655 8054
$$
NCC169-171-VAC141-062100-
/O.CON.KRNK.SV.W.0013.000000T0000Z-230406T2100Z/
Surry NC-Stokes NC-Patrick VA-
417 PM EDT Thu Apr 6 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN SURRY...NORTHWESTERN STOKES AND SOUTHWESTERN
PATRICK COUNTIES...
At 417 PM EDT, a severe thunderstorm was located near Ararat, moving
northeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Mount Airy...
Flat Rock...
Francisco...
Ararat...
Woodville...
Collinstown...
and Westfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3644 8057 3656 8066 3656 8062 3659 8061
3665 8051 3665 8049 3666 8049 3667 8047
3669 8046 3670 8044 3665 8033 3650 8028
TIME...MOT...LOC 2017Z 240DEG 19KT 3655 8054
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BMG688
WWUS51 KRNK 062030
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
430 PM EDT Thu Apr 6 2023
NCC171-062039-
/O.CAN.KRNK.SV.W.0013.000000T0000Z-230406T2100Z/
Surry NC-
430 PM EDT Thu Apr 6 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SURRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northwestern North Carolina...and south central,
southwestern and west central Virginia.
LAT...LON 3651 8044 3655 8044 3655 8046 3665 8049
3666 8049 3667 8047 3669 8046 3670 8044
3665 8033 3650 8028 3647 8042
TIME...MOT...LOC 2029Z 253DEG 24KT 3654 8035
$$
NCC169-VAC141-062100-
/O.CON.KRNK.SV.W.0013.000000T0000Z-230406T2100Z/
Stokes NC-Patrick VA-
430 PM EDT Thu Apr 6 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN STOKES AND SOUTH CENTRAL PATRICK COUNTIES...
At 429 PM EDT, a severe thunderstorm was located over Collinstown, or
near Francisco, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Francisco...
and Collinstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3651 8044 3655 8044 3655 8046 3665 8049
3666 8049 3667 8047 3669 8046 3670 8044
3665 8033 3650 8028 3647 8042
TIME...MOT...LOC 2029Z 253DEG 24KT 3654 8035
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BMG945
WWUS51 KRNK 062046 RRA
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
446 PM EDT Thu Apr 6 2023
NCC169-VAC141-062056-
/O.CAN.KRNK.SV.W.0013.000000T0000Z-230406T2100Z/
Stokes NC-Patrick VA-
446 PM EDT Thu Apr 6 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STOKES AND SOUTH
CENTRAL PATRICK COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northwestern North Carolina...and south central,
southwestern and west central Virginia.
LAT...LON 3651 8044 3655 8044 3655 8046 3665 8049
3666 8049 3667 8047 3669 8046 3670 8044
3665 8033 3650 8028 3647 8042
TIME...MOT...LOC 2044Z 240DEG 19KT 3659 8025
$$
BMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:54 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 6, 2:54 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
254 PM EDT Thu Apr 6 2023
.SYNOPSIS...
A cold front will cross the region today with an opportunity
for showers and thunderstorms. Strong to severe storms are
possible during the afternoon, mainly along and east of the
Blue Ridge. Main threat is damaging wind and hail. The front is
expected to stall across the southeastern U.S. Friday, and
provide an extended period of cloud cover and potential for
additional rainfall to the area Friday and Saturday.
Temperatures will also trend cooler for the weekend.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 145 PM EDT Thursday...
A cold front moving into the area and sparking convection will
be the prominent feature of today's weather. Within the last 15
minutes, the first cells of the day began to grow directly along
the southern Blue Ridge, thanks to the added orographic forcing.
It will not take long for other areas to see showers and storms
form overhead. There is a slight risk of severe weather east of
the Blue Ridge towards central VA. The greatest chance of severe
thunderstorms or damaging winds will be on that side of the
mountains. A pocket of higher instability exists over there,
where MLCAPE increases to >1000 J/kg according to mesoanalysis.
This tracks with the cloud cover pattern we have observed today,
where the west was covered by an almost unbroken shield of
clouds, while the east was more scattered and surface heating
from insolation has been ongoing all day. While this situation
lends itself to weaker storms in the west that will grow
significantly as they travel east and encounter a more unstable
environment, severe storms with damaging winds are possible
throughout the CWA.
As we move into the nighttime period, the front will begin its
stall and turn horizontally laying across the Carolinas. Daytime
instability will be lost, and dynamics from the surface low
pressure will weaken as it distances itself from us. Thunder
will likely end by midnight tonight, but showers will continue
to fall due to the stalled boundary. Most of this rain will be
south of Roanoke and continue through Friday afternoon. Not
expecting a repeat thunderstorm performance on Friday, however,
and only forecasting rain.
We are warm today before the front transitions us into a cooler
regime. Highs in the 70s and 80s today will become overnight
lows in the 40s and Friday highs only rebounding to the low 50s
to accompany some chilly rain showers.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 245 PM EST Thursday...
Cool conditions for the weekend with continued rain chances
in the south through Saturday, then drier for Sunday...
The nearly stationary boundary and elongated moisture axis looks to
remain near the southern CWA Friday night through Saturday and allow
for continued rain chances, while a strong parent sfc high of
1032+mb centered to the north has the area in a classical CAD wedge
setup. While the greatest chance for rain or drizzle looks to be in
the south, any weak perturbations along the moisture axis in the
largely zonal flow aloft or areas of upglide against the wedge could
focus precip farther north. Regardless, it's going to be quite
dreary and cool Saturday with temps for many areas struggling to get
above the mid 40s to low 50s. Below normal temps continue for Sunday
morning with many areas getting down to the low to mid 30s. There
could be a few locations flirting with the freezing mark in the
mountains, otherwise any frost concerns may depend on if winds can
lax but for now they look a bit too high for frost to settle as they
mainly range from 7-10 kts.
For Sunday we finally get a southward push to the front as an upper
shortwave amplifies SEWD and broad ridging wins over. Should have
some continued abnormally cool temps with some possible aided
radiational component for Sunday night as much of the area looks to
range from the mid to upper 30s. Cannot rule out some frost concerns
again for this period.
Forecast confidence medium to high.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 245 PM EST Thursday...
Dry and gradually warming temperatures...
Upper and sfc ridging will allow for a dry period for the long
term. There is some discrepancy in the upper flow by Tuesday as
it could be either some continued ridging or a weak shortwave,
but regardless it should be mainly a dry solution. Temps look to
gradually moderate back to above normal through period.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 215 PM EDT Thursday...
Mostly VFR conditions exist throughout the forecast area this
afternoon. This will change fairly in the next few hours, as
rain showers and thunderstorms will fill in accompanying a cold
front passing through the area and becoming stationary over the
Carolinas by Friday. For most of the afternoon, the convective
environment should keep cigs elevated, but vsbys and flight
conditions can and will change quickly should a thunderstorm
cross over your location. Wind direction and turbulence will be
unpredictable in the immediate vicinity of thunderstorms. Heavy
rain inside of these storms will also reduce visibility.
While prevailing winds are light and southwesterly, downdrafts
and outflows from thunderstorms can change the direction and
strength of winds quickly and temporarily. Some storms could
become severe, meaning they could generate surface level winds
in excess of 50 MPH.
The thunderstorm activity should end around midnight tonight,
but this will not improve flight conditions. As convection ends
and the rain becomes more stratiform, cigs will begin to lower
into MVFR levels, and in the mountains vsbys will drop to a few
miles Friday morning. Expect rain to continue for much of Friday
for DAN/BCB/ROA and to a lesser extent, LYH. Winds will turn to
the north overnight as the front comes through.
.Extended Aviation Outlook...
The front is expected to stall south of the region Friday with
clouds and a threat for rain continuing Friday and Saturday. NE
to east winds develop Friday. Depending on how close to the
area the front stalls, an extended period of MVFR or lower
conditions into Saturday especially south of a BCB-LYH line.
Conditions are expected to improve Sunday and into the first
part of the following week.
&&
.EQUIPMENT...
The Service Life Extension Program maintenance being performed
on KFCX has been completed. KFCX returned to service permanently
early in the afternoon on Thursday.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...PM
NEAR TERM...VFJ
SHORT TERM...AB
LONG TERM...AB
AVIATION...PM/VFJ
EQUIPMENT...VFJHazardous weather outlook, Apr 6, 3:08 PM EDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 308 PM EDT Thu Apr 6 2023 NCZ019-071915- Wilkes- 308 PM EDT Thu Apr 6 2023 ...SEVERE THUNDERSTORM WATCH 131 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a marginal risk for severe weather today. Main threat is from thunderstorms which may contain isolated damaging wind and hail. The thunderstorms are expected to develop during the afternoon, then move east of the mountains by mid afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ001-002-018-VAZ007-009>012-015-018>020-WVZ042>044-507-508-071915- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Grayson- Craig-Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 308 PM EDT Thu Apr 6 2023 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a marginal risk for severe weather today. Main threat is from thunderstorms which may contain isolated damaging wind and hail. The thunderstorms are expected to develop during the afternoon, then move east of the mountains by mid afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-020-VAZ016-017-032>035-043>047-058-059-071915- Surry-Stokes-Rockingham-Caswell-Yadkin-Carroll-Floyd-Patrick- Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 308 PM EDT Thu Apr 6 2023 ...SEVERE THUNDERSTORM WATCH 131 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a slight risk for severe weather today. Main threat is from thunderstorms which may contain damaging winds and large hail. The thunderstorms are expected to develop during the afternoon along the Blue Ridge, then move east across the piedmont mid-late afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ013-014-022>024-071915- Pulaski-Montgomery-Roanoke-Botetourt-Rockbridge- 308 PM EDT Thu Apr 6 2023 This Hazardous Weather Outlook is for southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. There is a slight risk for severe weather today. Main threat is from thunderstorms which may contain damaging winds and large hail. The thunderstorms are expected to develop during the afternoon along the Blue Ridge, then move east across the piedmont mid-late afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
In the hours before
Special weather statement, Apr 6, 2:59 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
259 PM EDT Thu Apr 6 2023
VAZ034-045-061930-
Campbell VA-Bedford VA-
259 PM EDT Thu Apr 6 2023
...A strong thunderstorm will impact portions of
southwestern Campbell and south central Bedford Counties through 330
PM EDT...
At 258 PM EDT, Doppler radar was tracking a strong thunderstorm over
Smith Mountain Lake State Park, or 7 miles northeast of Penhook,
moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Altavista...
Hurt...
Huddleston...
Leesville...
and Smith Mountain Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central, south central and west central Virginia.
&&
LAT...LON 3711 7928 3710 7930 3714 7934 3712 7935
3712 7938 3711 7937 3709 7940 3708 7940
3705 7955 3704 7955 3703 7957 3704 7958
3705 7960 3706 7960 3708 7962 3709 7961
3710 7964 3713 7965 3728 7944
TIME...MOT...LOC 1858Z 244DEG 15KT 3708 7957
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BMGLocal storm report, Apr 6, 3:02 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 PM EDT THU APR 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 3 SE GLADESBORO 36.69N 80.61W
04/06/2023 E0.70 INCH CARROLL VA TRAINED SPOTTER
DIME SIZED HAIL FELL ALONG THE 1900 BLOCK OF
CROOKED OAK ROAD.
&&
PWSpecial weather statement, Apr 6, 3:18 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
318 PM EDT Thu Apr 6 2023
NCZ002-019-061945-
Wilkes NC-Alleghany NC-
318 PM EDT Thu Apr 6 2023
...A strong thunderstorm will impact portions of south central
Alleghany and central Wilkes Counties in northwestern North Carolina
through 345 PM EDT...
At 318 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wilbar, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Wilkesboro...
Traphill...
Wilbar...
Mc Grady...
Mulberry...
Stone Mountain State Park...
and Buck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern North Carolina...and southwestern Virginia.
&&
LAT...LON 3626 8144 3629 8140 3628 8139 3628 8137
3632 8136 3636 8128 3636 8125 3638 8124
3645 8113 3639 8099 3626 8092 3612 8136
TIME...MOT...LOC 1918Z 239DEG 28KT 3624 8131
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BMGLocal storm report, Apr 6, 3:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT THU APR 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 3 W MEADOWS OF DAN 36.74N 80.46W
04/06/2023 E0.88 INCH FLOYD VA PUBLIC
HAIL FELL AT BUSINESS ON U.S. HIGHWAY 58.
&&
PJHLocal storm report, Apr 6, 3:48 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT THU APR 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 W MEADOWS OF DAN 36.74N 80.45W
04/06/2023 E1.00 INCH PATRICK VA PUBLIC
HAIL REPORTED AT BUSINESS ON U.S. HIGHWAY
58.
&&
PJHLocal storm report, Apr 6, 3:54 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT THU APR 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 5 ESE EVINGTON 37.20N 79.20W
04/06/2023 E1.00 INCH CAMPBELL VA PUBLIC
&&
VFJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:13 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 32 min |
| Apr 6, 2:25 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick, City of Galax | 65 min |
| Apr 6, 2:59 PM EDT | Special Weather Statement | RNK | Bedford | 31 min |
| Apr 6, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 48 min |
| Apr 6, 3:26 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 64 min |
| Apr 6, 3:49 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 56 min |
| Apr 6, 4:01 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 59 min |
| Apr 6, 4:06 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 54 min |
| Apr 6, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 65 min |
| Apr 6, 4:27 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 49 min |
| Apr 6, 4:31 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 59 min |
| Apr 6, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 64 min |
| Apr 6, 5:00 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Halifax, Pittsylvania | 46 min |
| Apr 6, 5:06 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 30 min |
| Apr 6, 5:07 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, Pittsylvania, City of Martinsville | 53 min |
| Apr 6, 5:39 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 36 min |
| Apr 6, 5:48 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 42 min |
| Apr 6, 5:55 PM EDT | Special Weather Statement | RNK | Charlotte | 35 min |
| Apr 6, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 59 min |
| Apr 6, 6:23 PM EDT | Special Weather Statement | RNK | Charlotte | 52 min |
| Apr 6, 6:26 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 64 min |
| Apr 6, 3:18 PM EDT | Special Weather Statement | RNK | Wilkes | 27 min |
| Apr 6, 3:42 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 63 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2023Severe Thunderstorm Warnings in North Carolina, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.